Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 5, 2017, 12:43 PM MST. It took effect at Mar 5, 2017, 8:00 PM MST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2017, 12:43 PM MST (19:43 UTC)
- In effect from
- Mar 5, 2017, 8:00 PM MST
- Expired
- Mar 7, 2017, 2:00 AM MST
- In force
- 30 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
574 WWUS75 KPIH 051943 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1243 PM MST Sun Mar 5 2017 IDZ017-020-021-061600- /O.NEW.KPIH.WI.Y.0006.170306T0300Z-170307T0900Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 1243 PM MST Sun Mar 5 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM MST TUESDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 8 PM this evening to 2 AM MST Tuesday. * IMPACTS/TIMING...From 8 PM MST Sunday evening through 2 AM MST Tuesday morning. Strong and gusty winds will develop behind a surface cold front and continue through the day Monday. Winds are expected to slow down for a few hours Monday evening, then strengthen once more near midnight Monday night. Strong cross winds can be expected on US Routes 20 and 26 from Blackfoot and Idaho Falls to Arco, also State Route 33 from Rexburg to Howe. * WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...The Snake River Plain, including Burley, Pocatello, Idaho Falls, and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ022-061600- /O.NEW.KPIH.WI.Y.0006.170306T0300Z-170306T1600Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 1243 PM MST Sun Mar 5 2017 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 9 AM MST MONDAY... The National Weather Service in Pocatello has issued a Wind Advisory, which is in effect from 8 PM this evening to 9 AM MST Monday. * IMPACTS/TIMING...Strong west winds will develop behind a cold front this evening and continue through 9 AM MST Monday morning. Strong cross winds can be expected on Interstate 84 between Sublett and the Interstate 84 and 86 Junction. * WINDS...West winds 25 to 35 mph with gusts up 45 mph. * LOCATIONS...Idahome, Oakley, Sublett, and Black Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
3 follow-up statements
089 WWUS75 KPIH 061031 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 331 AM MST Mon Mar 6 2017 IDZ017-020-021-062215- /O.CON.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 331 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... * IMPACTS/TIMING...Through 2 AM MST Tuesday morning. Strong and gusty winds will develop behind a surface cold front and continue through the day Monday. Winds are expected to slow down for a few hours this evening, then strengthen once more around midnight tonight. Strong cross winds can be expected on US Routes 20 and 26 from Blackfoot and Idaho Falls to Arco, also State Route 33 from Rexburg to Howe. * WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...The Snake River Plain, including Burley, Pocatello, Idaho Falls, and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ IDZ022-061600- /O.CON.KPIH.WI.Y.0006.000000T0000Z-170306T1600Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 331 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * IMPACTS/TIMING...Strong west winds will develop behind a cold front this evening and continue through 9 AM MST today. Strong cross winds can be expected on Interstate 84 between Sublett and the Interstate 84 and 86 Junction. * WINDS...West winds 25 to 35 mph with gusts up 45 mph. * LOCATIONS...Idahome, Oakley, Sublett, and Black Pine. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
445 WWUS75 KPIH 061544 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 844 AM MST Mon Mar 6 2017 IDZ022-061645- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-170306T1600Z/ South Central Highlands- Including the cities of Malad City, Oakley, and Rockland 844 AM MST Mon Mar 6 2017 ...WIND ADVISORY WILL EXPIRE AT 9 AM MST THIS MORNING... Breezy conditions are still likely today, but should be noticeably less windy with lesser impacts. Therefore, the wind advisory will be allowed to expire. $$ IDZ017-020-021-070900- /O.CON.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 844 AM MST Mon Mar 6 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM MST TUESDAY... * IMPACTS/TIMING...Through 2 AM MST Tuesday morning. Strong cross winds can be expected on US Routes 20 and 26 from Blackfoot and Idaho Falls to Arco, also State Route 33 from Rexburg to Howe. * WINDS...Southwest winds 25 to 35 mph with gusts up to 45 mph. * LOCATIONS...The Snake River Plain, including Burley, Pocatello, Idaho Falls, and INL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
476 WWUS75 KPIH 070844 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 144 AM MST Tue Mar 7 2017 IDZ017-020-021-070945- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-170307T0900Z/ Eastern Magic Valley-Upper Snake River Plain- Lower Snake River Plain- Including the cities of Burley, Rupert, Heyburn, Idaho Falls, Rexburg, and Pocatello 144 AM MST Tue Mar 7 2017 ...WIND ADVISORY WILL EXPIRE AT 2 AM MST EARLY THIS MORNING... Winds will remain brisk through tonight, but will remain below advisory levels. Thus the wind advisory will be allowed to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 5, 2:50 AM MST, 9 hours 53 minutes earlier.
Area forecast discussion, Mar 5, 2:50 AM MST, 9 hours 53 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 250 AM MST Sun Mar 5 2017 .SHORT TERM...Today through Tuesday night. Upper trough continues to reside off the WA coast, drawing a moist southwesterly flow across the Central Mountains. As of early this morning, the precipitation is still west of the forecast area and tracking northeast, but overall system movement will bring the snow across the Sawtooth Range by around 4 to 5am. The surface reflection of this system will make its way across the forecast area later this morning and exit in the early evening hours. The pre-frontal airmass will support rain in the valleys and a brisk southerly wind with temps well in the 40s today. Some instability this afternoon coupled with frontal lift could trigger some isolated thunderstorms as well across the Eastern Highlands. Guidance is suggesting near advisory level winds this evening after the front passes. Monday should be cooler and a bit drier in the post- frontal air, but continued breezy with winds again approaching advisory level. The Winter Storm Warning remains in effect for the Central Mountains due to heavy snow expected this morning/afternoon. Also, a Winter Weather Advisory will remain in effect for the Eastern and Upper Snake Highlands due to snow and blowing snow today and tonight. Hinsberger .LONG TERM...Wednesday through Sunday night. Models suggesting an active extended period. Both GFS and ECMWF start out on Wed with strong zonal flow transporting Pac moisture into the Pac NW. This favors the upslope regions of the central mtns and eastern highlands where a few inches of snow is expected to accumulate at higher elevations. The rest of the area should see little precip. Broad low amplitude ridging on Thu pushes most of the precip to the north. A series of minor waves in the zonal flow Thu night brings back precip...favoring the mtns but also spreading into the Snake River Plain. Mild temps should keep the low elevation precip as rain. This pattern continues into Sat. The models begin to show a departure Sat night and Sun. The GFS moves a northwest flow trof into the Pac NW. This forces a surface low to deepen over the ID/WY border by Sun morn. This pattern favors precip along the southern highlands and the I-86 corridor due the northerly flow behind the low. Temps may still be too warm for snow in the interstate corridor...but this system will bear watching. The ECMWF maintains the southwest flow aloft...which would keep the interstate corridor drier. Hedges && .AVIATION...A cold front will move thru eastern ID today...bringing rain in the low elevations and snow in the mtns. Isold tstms are also a possibility...especially in the aftn. Cigs/vis will suffer by this aftn and continue into the eve. Conditions are expected to improve by late eve in the valley...but sctd snow showers will persist in the mtns. Hedges && .HYDROLOGY...Continuing with the ongoing Flood Watch as temperatures will again be well above freezing, accelerating snowmelt throughout the day. Ponding of water will be common in poor drainage areas. In addition to snowmelt, some of the area will see 0.1 to 0.2 inches of rainfall today and tonight before changing back over to snow. Hinsberger .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Monday morning for IDZ017-019>024. Winter Weather Advisory from 5 AM early this morning to 5 AM MST Monday for IDZ019-023-025. Winter Storm Warning until 11 AM MST this morning for IDZ018-031. &&
In the hours before
Local storm report, Mar 5, 10:09 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
1009 AM MST MON MAR 5 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW 6 SW ATLANTA 43.75N 115.23W
03/05/2017 E5.9 INCH ELMORE ID MESONET
ATLANTA SUMMIT SNOTEL 7580 MSL. 29-HOUR TOTAL.
1000 AM SNOW 16 NW STANLEY 44.30N 115.23W
03/05/2017 E2.9 INCH BOISE ID MESONET
BANNER SUMMIT SNOTEL 7040 MSL. 29-HOUR TOTAL.
1000 AM SNOW 33 WNW ARCO 43.75N 113.93W
03/05/2017 E4.9 INCH CUSTER ID MESONET
BEAR CANYON SNOTEL 7903 MSL. 29-HOUR TOTAL.
1000 AM SNOW 12 NNW KETCHUM 43.77N 114.42W
03/05/2017 E2.1 INCH BLAINE ID MESONET
CHOCOLATE GULCH SNOTEL 6440 MSL. 29-HOUR TOTAL.
1000 AM SNOW 16 WSW KETCHUM 43.60N 114.67W
03/05/2017 E3.3 INCH BLAINE ID MESONET
DOLLARHIDE SUMMIT SNOTEL 8421 MSL. 29-HOUR TOTAL.
1000 AM SNOW 22 NW KETCHUM 43.87N 114.72W
03/05/2017 E3.6 INCH BLAINE ID MESONET
GALENA SUMMIT SNOTEL 8782 MSL. 29-HOUR TOTAL.
1000 AM SNOW 17 SW MACKAY 43.73N 113.83W
03/05/2017 E4.3 INCH CUSTER ID MESONET
SMILEY MOUNTAIN SNOTEL 9520 MSL. 29-HOUR TOTAL.
1000 AM SNOW 22 NW KETCHUM 43.80N 114.85W
03/05/2017 E4.3 INCH BLAINE ID MESONET
VIENNA MINE SNOTEL 8963 MSL. 29-HOUR TOTAL.
&&
RSNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.